MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 8X18IN 1 S/A CTXB CR; SUTURES - ABSORBABLE

ETHICON INC. PDS PLUS VIO 8X18IN 1 S/A CTXB CR; SUTURES - ABSORBABLE
Catalog Number PDPB765D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mkz241 batch number, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.During closing the surgical wound, suture were detached from the needles more easily than usual.They were control release needles.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Five unopened samples of product code pdpb765d, lot mkz241 were returned for analysis.During the visual inspection of five unopened samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force meet the requirements.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no performance pull off suture needle was found, and the tested sample met the finished goods requirements.Representative samples returned to support investigation of 2 device issues captured in reports 2210968-2019-89324.Analysis results have been included in follow up reports for each.

Brand Name
PDS PLUS VIO 8X18IN 1 S/A CTXB CR
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9262023
Report Number2210968-2019-89325
Device Sequence Number19346685
Product Code NEW
UDI-Device Identifier10705031218901
UDI-Public10705031218901
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberPDPB765D
Device Lot NumberMKZ241
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/06/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date12/04/2019
Patient Sequence Number1